How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4486
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I am bipolar, I was diagnosed 4 years ago by a psychiatrist.

This answer was rated:

I am bipolar, I was diagnosed 4 years ago by a psychiatrist. I went off of my prescriptions a year ago and felt fine so I stopped seeing my psychiatrist. I recently have been depressed so I went back and got a new psychiatrist who gave me zoloft and I have been on it for a couple months now. At first I felt fine but now I feel horrible on it. I am back to being depressed but am not sleeping, eating, and anxiety is through the roof. Are these side effects of zoloft or too much serotonin?

Hi there,


Welcome to Just answer !


What dose of Zoloft are you currently taking ?



Customer: replied 3 years ago.

I am currently taking 50mg.

Thanks for the inputs..


Well the reason behind feeling depressed with poor sleep , appetite and anxiety is neither due to side effects of Zoloft nor too much of serotonin levels but actually it is happening because your body has developed resistance against 50 mg dose of Zoloft after 2 months of use and this is a commonly seen scenario where after initial benefits from anti depressant drug the person again starts to develop previous symptoms owing to the development of increased tolerance / resistance of the body system against the drug after some time.


Also I must mention here that 50 mg dose of Zoloft that you have been using is low dose of Zoloft and is not the optimal dose of this drug at which the drug works at it's best.


So I will suggest that you ask your pdoc to raise the dose of Zoloft to 75 mg/ day first and then after 1 week to 100 mg / day and maintain on this dose for 2 weeks to observe improvement in your present symptoms , if that does not happen then you may further up the dose to 150 mg / day. So basically the return of your symptoms is a sign that your body is conveying to you to demand for further increase in the dose which is falling short of keeping your symptoms under control effectively.


So you got to ask your doctor to potentate the Zoloft by raising the dose and adjust it to such a dose which effectively subdues your symptoms.


I hope this helps.


Wish you all the best.


Please kindly leave a Positive rating if you are satisfied with the answer as only then will I be credited for my service.


If there is any further assistance needed please feel free to ask using the reply button.



Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions